Hi there Bianca,
as you have found out already statins can also cause panic attacks as well as so many other problems. 10 years of zocor had me physically and mentally one heck of a mess, and palpitation and basically what you have described was not uncommon although some nights were not that bad. I have been off statins for around 2 years but it is in the last few weeks/months since this has almost ceased and my heart has settled down to normal apart from the odd blip.
What you are experiencing is not uncommon and although it is a physical problem, it can also be triggered by stress and anxiety etc, there are many here who have also experienced the horror for themselves and eventually realised what was the cause of it, the best of it is that a lot of folk like myself had heart problems to start with and this stuff made us a heck of a lot worse!
You will need to get some magnesium, vitamin B complex, vitamin C and D plus some Co-Enzyme Q10 capsules and possibly some L-Carnitine to help restore your bodies balance. Realistically you should see about coming off the statins as that is literally your poison, that decision has to be your own though and maybe you should ask/tell your cardiologist to keep him updated and be on his good side etc.
From experience I found that sometimes trapped wind seemed to add more pressure to the left side of the heart and exasperate the problem, by burping and releasing the trapped air it sometimes eased up a bit, that only worked sometimes but it is still worth trying. I also found listening to a radio etc took my mind off the sensations and let things ease off a bit quicker.
I know the experience is frightening and sometimes you wonder if you will make it through the night, some nights I would have a few whiskeys to break the cycle and get a good nights sleep (apart from getting up for the loo), it worked but not recommended too often Hic
Take care and look around for more info on the vitamins and magnesium etc, you could also ask your cardiologist for more advice on what may help (apart from statins!)
All the best,